Posted by: Sanet | 2012-02-13

Post 460

Hi, still me with the reduced dose of Geodon. 2 weeks to
Go before I see another Shrink, so you won''t have to put up with me for much longer. I discontinued therapy with my Psychologist, because firstly she did not see the effect that the reduced dose will have and secondly because she didn''t want to refer me for a second opinion. So, currently I lack support. My sister hurt me deeply. When I told her I might be in a hypomanic phase, due to the UK Plans, lack of sleep and shopping expeditions she said it is all normal. I wish it was. She says in today''s economy people spend impulsively. She also doesn''t sleep well and going to the UK is a great idea. I asked her whether she thinks insomnia is still normal if you have taken Dormonoct, Rivotril, Aterax, Tramacet and is still wide awake after 2 hours? She had a very hefty reaction to my explanation that normal to her is not normal in Bipolar. I might sound upbeat, and she might like it, but I know when a hypomanic episode is approaching. No, she is praying for me that one day I will not need the drugs because they affect my personality. Why doesn''t she pray that Discovery covers my additional Geodon? What do I do if the person closest to me is in denial? And I still have to wait 2 weeks to see a Dr? I am wide awake, 2.5 hours after taking that whole -|- tail of meds. In the morning I''m a zombie. I got up a 3 this morning to catch a flight, I should have been sound asleep by now. Sorry if I''m driving you mad, but what do you say to people in denial. I don''t even feel like talking to her any longer

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I'm having no problem putting up with you ! At least, not so far ! Support is of course nice to have, but many of us have to cope with all sorts of crises and problems without any real spport, and its good learn to be self-sufficient, so any avaialable support is a pleasan extra rather than a necessity.
As View Point points out, it can be really hard for even people who love you to handle the prospect f yet anoher epsode. Maybe some support and encouragement for your sister would be a good idea. Are there not some steps you could take to reduce your own ability to over-spend when going high ? You could discuss this with your bank, maybe limit how much your debit card would allow you to spend a month to cover only necessities ; close credit cardds so you can't spend what you don't have. Ask some shops, with a nice explanation, not to let you buy luxury items.
Denial is comforting and tempting, so she may just really not want to interpret the various signs as suggesting another hypomanic episode. We all use Denial at times. In one of my books I called it a psychological ointment.
I wonder, from your description, whether there might be something to be gained by changing the TIMING of some of your meds --- it sounds as though they induce sleepiness but not as soon as you want it, and later on whe n its unhelpful. This would be worth discussing with your new shrink

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: View point | 2012-02-14

lf your sister is your main support she may well need support herself. Bi polar people can try the patience of a saint with all the dramas.

Try to understand her point of view after all she is still there for you.
Voicing your gratitute for her support would probably be well recieved.............

Reply to View point

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.